View Single Post
Old 01-30-2012, 04:19 PM   #1
overfl0w overfl0w is offline
Newbie
(male)
 
Join Date: Jan 2012
Location: Melbourne
Posts: 1
overfl0w HB User
Unhappy xanad withdrawal ... anybody else? please help

Hi all,

29 yo. male - hypochondriac & health anxiety disorder.

Tests done last 4 months: X-Ray, Abdominal Ultrasound, 3 Blood Tests, Fine Needle Aspiration, ECG, Oxygen Levels - all good.

I've been taking Xanax for the last 4 - 5 months on NEED ONLY basis. All up approximately 45 - 50mg for the period. Started off with relatively low dosage of 0.25mg, bumped it up to 0.5mg and did not exceed 1mg - at no point did I abuse it and I was NOT taking it on daily basis. Every other day (and on few occasions for 2 - 3 consecutive days in a row), and sometimes would go without it for days.

I have decided to stop taking Xanax and since I've been feeling a little weird. These are some of the symptoms I have been experiencing and I was wondering whether it is related to Xanax withdrawal:

1. Tightness in chest - had it for about 3 - 4 weeks now - almost daily and very intermittently - there seems to be no specific trigger, I am not affected by exercising and I do not experience shortness of breath (apart from when I start panicking) and there is no pain - I also went to ER and ECG was good and Oxygen Levels were at 100%. (NOTE: I had an X-Ray + Abdominal U/S - both clear).

2. Anxiety & mild panic attacks - these are not too bad although I do get panicky when the tightness occures.

3. Blocked sinuses - Vix vapour or Nasal spray fixes this although a little annoying.

4. Mild sleep disturbances - would wake up few times during the night - other than that I sleep relatively good (but not as good as before my ordeal).

5. Very mild light-headedness - this only happens during my panic/anxiety


NOTE: I went to the local pharmacy yesterday and they told me I should taper off it and based on my last 3 dosages I've had, 6 nights ago - 1mg, 4 nights ago: 0.5mg, 2 nights ago: 0.5mg - they told me I should take 0.25mg every day for 4 - 5 days and then go down to 0.175mg for further week, so last night I took 0.25mg. I will mention that when I did take my last 3 dosages, I did kind of feel slightly better, but knowing that benzo's are short lasting and I always taken my dosages days apart, I have a feeling that this is not such a good idea.

My Questions

1. Am I experiencing some form of benzo withdrawal?
2. Should I have tapered off it "properly" even if my max was 1mg and I never abused it? H
3. How long will the w/d last if it is w/d im experiencing?
4. Would somebody know a taper schedule in the context of my situation?

I have an appointment with my GP next week but thought somebody may be able to help/assist me as next week is a long time away in this situation.

My main concern is convulsion + seizures - can they occure even at lower doses if going cold turkey or not doing the taper properly? I'm also a little scared about this chest tightness - it makes me feel very uncomfortable.

I will mention I am mentally quite stable apart from my health quirks. I have no "bad" thoughts and I am generally feeling very good and I have a good apettite.

I apologise for too much info and I thank you in advance.